Forum

Not sure who to ask :)

Hi

 

Sorry to bother you all but have a few questions and don't want to bother my MS Nurse or Specialist.

I was diagnosed in April following 5 weeks of a lazy left arm and had a MRI as they thought a disc problem but guess what they found, a lesion so had a head MRI and a couple more on that. I had another MRI in July and there was still signs of inflammation and a deew new patches so they recommend going on DMD's. I choose Avonex as once a week and more discreet to administer than others. I am now going back in mRI in a few weeks as if new patches they will recommended I go on a higher frequency of drug like Rebif.

 

I was told at the start that the few very slight lingering symptoms may improve but slowly as drugs don't make it all disappear. My left leg still feels clumpy compared to right leg and heels I no longer feel safe in. My left eye still feels like there is a draft in it but I can see find. I have had a full eye test including colour test and all fine. I have never been given steriods.

 

Just wondering if what is left I live with or whether maybe changing to Rebif might be better. Has anyone else started like this and the leg got better? I am not a vain person but being able to wear heels fo Xmas meals etc would be nice, I never wore killer heels anyway but I have completely lost confidence and left leg feels like it wants to give out also can't keep a flip flop on that foot so swapped to sandals so foot strapped in which is absolutely fine.

 

I have two young children and feel at the moment I am avoiding certain things because of this and so frustrating as I am sure you have all felt at some stage.

 

 

Sorry for such a long post.

 

Tracey

Hi Tracey.

 

Sorry to be the bearer of bad news, but Avonex and the other injectable DMDs don't improve existing symptoms.

 

Also, although Rebif is more effective than Avonex, it's not massively so. (Tysabri is the only DMD that is markedly better than Avonex and that some patients have improvements in their existing symptoms with, however there are extra criteria to get onto Tysabri, and it comes with a riskier side effect profile.)

 

There is still a chance that some of your symptoms will improve - and anything to do with balance and mobility will be helped massively if you get the help of a neurophysio, so please ask your MS nurse or GP for a referral. You never know, with the help of a neurophysio, you may get yourself back into heels :-)

 

Karen x

Thanks Karen

 

Having looked up Tysabri and all the side affects I can't imagine choosing to go on it. I have already got a neurophsyio however he was stepping in for the lady who has more experience as she was on maternity leave, she has been back since start of Oct but haven't heard from her so I will call in morning and get myself seen. Quite lucky where I live access to care is very good.

 

Physio I saw gave me strengthening exercises and a large polysterine type tube to exercises on for core stability. He thought I was in quite good shape so just wanted to improve things.

 

Thanks

Tracey